Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 30, 2018, 3:21 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- May 30, 2018, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:51 PM CDT | TSTM WND DMG | Fulton, MS | TREE DOWN ON A SHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS84 KMEG 302021 SPSMEG Special Weather Statement National Weather Service Memphis TN 321 PM CDT WED MAY 30 2018 MSZ016-017-302100- Itawamba MS-Lee MS- 321 PM CDT WED MAY 30 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Western Itawamba County in northeastern Mississippi... Central Lee County in northeastern Mississippi... At 321 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Tupelo, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in western Itawamba and central Lee Counties should monitor this storm closely. LAT...LON 3415 8877 3437 8881 3446 8836 3416 8835 TIME...MOT...LOC 2021Z 261DEG 21KT 3425 8871 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 30, 3:05 PM CDT, 16 minutes earlier.
Area forecast discussion, May 30, 3:05 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 305 PM CDT Wed May 30 2018 .DISCUSSION... The remnants of Tropical Storm Alberto continue to track off to the North. Diurnally driven showers and thunderstorms have developed across much of the Midsouth, mainly East of the Mississippi River where a weak ridge building in from the West is having less of an impact on suppressing convection. Over the 24 hours or so, the ridge will shift over the area then flatten out as another ridge builds over the Rockies resulting in zonal flow tomorrow into Friday. The Western Ridge will continue to strengthen Friday and slowly shift to the East, becoming oriented along or just West of the Mississippi River by Saturday. As a result, temperatures will trend warmer. Highs Saturday will climb into the low to middle 90s. Afternoon showers and thunderstorms are expected each day. A weak shortwave may enhance thunderstorms a bit tomorrow afternoon resulting in a few severe thunderstorms. Otherwise organized severe thunderstorms are not expected. A cold front will move across the Midsouth Saturday night bringing temperatures back down to near normal Sunday into early next week. Highs Sunday should be in the middle to upper 80s. Dry conditions are expected Sunday through Midweek as another ridge builds across the region and temperatures are not warm enough to break the cap. Highs Wednesday may approach 90 degrees. 30 && .AVIATION... 18Z TAF Set VFR conditions are expected to continue over the next 24 to 30 hours. Main caveat will be thunderstorm development this afternoon into the early evening hours with a shortwave moving through the region. Left vicinity wording in all TAF sites through 00Z. Southwest winds will remain around 10 KTS and may be gusty at times through 00Z. Thereafter, speeds will drop to 5 KTS or less. Winds will pick back up after 15Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 30, 3:05 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 305 PM CDT Wed May 30 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-312215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 305 PM CDT Wed May 30 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight risk of severe thunderstorms over portions of northwest Tennessee and the Missouri bootheel. The main threat from these storms will be damaging winds and large hail. Hot and humid conditions are expected by the end of the week with heat indices potentially exceeding 100 degrees Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Thursday.
In the hours before
Special weather statement, May 30, 2:38 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Memphis TN 238 PM CDT WED MAY 30 2018 MSZ014>016-302030- Pontotoc MS-Union MS-Lee MS- 238 PM CDT WED MAY 30 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT FOR... Pontotoc County in northeastern Mississippi... Southeastern Union County in northeastern Mississippi... Lee County in northeastern Mississippi... At 238 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Randolph, or near Pontotoc, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in Pontotoc...southeastern Union and Lee Counties should monitor this storm closely. LAT...LON 3409 8912 3430 8918 3451 8863 3415 8860 TIME...MOT...LOC 1938Z 248DEG 33KT 3421 8909
Special weather statement, May 30, 2:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
258 PM CDT WED MAY 30 2018
MSZ003>005-302045-
Tippah MS-Benton MS-Alcorn MS-
258 PM CDT WED MAY 30 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Central Tippah County in northeastern Mississippi...
East central Benton County in northeastern Mississippi...
Western Alcorn County in northeastern Mississippi...
At 258 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Gravestown, or 7
miles northwest of Ripley, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Tippah...east central Benton and western Alcorn
Counties should monitor this storm closely.
LAT...LON 3476 8872 3475 8872 3469 8907 3489 8911
3499 8874 3476 8869
TIME...MOT...LOC 1958Z 253DEG 21KT 3481 8903Special weather statement, May 30, 3:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
300 PM CDT WED MAY 30 2018
TNZ004-022-302045-
Benton TN-Henry TN-
300 PM CDT WED MAY 30 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Northeastern Benton County in Middle Tennessee...
Northeastern Henry County in northwestern Tennessee...
At 300 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Springville, or 7
miles southwest of Paris Landing State Park, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Benton and northeastern Henry Counties should
monitor this storm closely.
LAT...LON 3622 8819 3640 8825 3648 8806 3647 8805
3644 8806 3640 8802 3637 8800 3634 8797
3631 8795 3626 8794
TIME...MOT...LOC 2000Z 253DEG 21KT 3634 8813Special weather statement, May 30, 3:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
315 PM CDT WED MAY 30 2018
MSZ013-021-022-302100-
Lafayette MS-Calhoun MS-Yalobusha MS-
315 PM CDT WED MAY 30 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Southeastern Lafayette County in northwestern Mississippi...
Northern Calhoun County in northeastern Mississippi...
Southeastern Yalobusha County in northwestern Mississippi...
At 315 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Coffeeville, or 14
miles south of Water Valley, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Lafayette...northern Calhoun and southeastern
Yalobusha Counties should monitor this storm closely.
LAT...LON 3403 8980 3420 8943 3417 8925 3408 8924
3407 8922 3395 8919 3387 8958 3387 8970
TIME...MOT...LOC 2015Z 239DEG 15KT 3396 8967Special weather statement, May 30, 3:18 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Memphis TN 318 PM CDT WED MAY 30 2018 MSZ012-013-021-302100- Lafayette MS-Panola MS-Yalobusha MS- 318 PM CDT WED MAY 30 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Southwestern Lafayette County in northwestern Mississippi... Southeastern Panola County in northwestern Mississippi... Northern Yalobusha County in northwestern Mississippi... At 318 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near George Payne State Park, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southwestern Lafayette...southeastern Panola and northern Yalobusha Counties should monitor this storm closely. LAT...LON 3406 8991 3423 8994 3433 8953 3416 8950 TIME...MOT...LOC 2018Z 261DEG 21KT 3416 8984
Special weather statement, May 30, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 321 PM CDT WED MAY 30 2018 MSZ016-017-302100- Itawamba MS-Lee MS- 321 PM CDT WED MAY 30 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Western Itawamba County in northeastern Mississippi... Central Lee County in northeastern Mississippi... At 321 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Tupelo, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in western Itawamba and central Lee Counties should monitor this storm closely. LAT...LON 3415 8877 3437 8881 3446 8836 3416 8835 TIME...MOT...LOC 2021Z 261DEG 21KT 3425 8871
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:24 PM CDT | Areal Flood Advisory | MEG | Decatur, Hardin, Henderson | 4 hr |
| May 29, 8:40 PM CDT | Areal Flood Advisory | MEG | Fayette, Tipton | 65 min |
| May 29, 11:51 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur, Henderson, Madison | 114 min |
| May 30, 2:40 AM CDT | Areal Flood Advisory | MEG | Benton, Carroll | 3 hr |
| May 30, 1:45 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 28 hr |
| May 30, 2:24 PM CDT | Special Weather Statement | MEG | McNairy | 51 min |
| May 30, 3:00 PM CDT | Special Weather Statement | MEG | Henry | 45 min |
| May 30, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 40 min |
| May 30, 1:42 PM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 33 min |
| May 30, 2:38 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 52 min |
| May 30, 2:58 PM CDT | Special Weather Statement | MEG | Tippah | 47 min |
| May 30, 3:15 PM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 45 min |
| May 30, 3:18 PM CDT | Special Weather Statement | MEG | Yalobusha | 42 min |
| May 30, 3:54 PM CDT | Special Weather Statement | MEG | Itawamba | 51 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.